Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 24, 2024, 3:50 AM CDT for 7 counties in Kansas; 37 counties in Missouri. It took effect at Mar 24, 2024, 10:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:50 AM CDT (08:50 UTC)
- In effect from
- Mar 24, 2024, 10:00 AM CDT
- Expired
- Mar 25, 2024, 1:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS73 KEAX 240850 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 350 AM CDT Sun Mar 24 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241700- /O.NEW.KEAX.WI.Y.0004.240324T1500Z-240325T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 350 AM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 10 AM this morning to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
323 WWUS73 KEAX 241528 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1028 AM CDT Sun Mar 24 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250800- /O.CON.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1028 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 10 AM this morning to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
947 WWUS73 KEAX 241946 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Springfield MO 246 PM CDT Sun Mar 24 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251800- /O.CON.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 246 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 10 AM this morning to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
854 WWUS73 KEAX 250836 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 336 AM CDT Mon Mar 25 2024 KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038- 043-044-053-054-250945- /O.CAN.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew- De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson- Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 336 AM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts of 30-40 mph are still expected but the strongest will be along and east of the Highway 65 corridor. $$ MOZ006>008-015>017-023>025-031>033-039-040-045-046-251800- /O.CON.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/ Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO- Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 336 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
094 WWUS73 KEAX 251800 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 100 PM CDT Mon Mar 25 2024 MOZ006>008-015>017-023>025-031>033-039-040-045-046-251900- /O.EXP.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/ Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO- Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 100 PM CDT Mon Mar 25 2024 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Southerly winds have decreased and therefore the wind advisory is no longer in effect. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:49 AM CDT, 3 hours 1 minute earlier. Its key messages:
- Windy conditions are expected Sunday and Monday with gusts around 40-45 MPH possible.
- Showers and a few thunderstorms move in Sunday morning and linger into Monday. Most will see rainfall amounts less than a half inch.
Area forecast discussion, Mar 24, 12:49 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1249 AM CDT Sun Mar 24 2024 .KEY MESSAGES... - Windy conditions are expected Sunday and Monday with gusts around 40-45 MPH possible. - Showers and a few thunderstorms move in Sunday morning and linger into Monday. Most will see rainfall amounts less than a half inch. && .DISCUSSION... Issued at 217 PM CDT Sat Mar 23 2024 Today cooler than average temperatures persist despite low level ridging arriving across the forecast area. Minor cold air advection and fairly expansive cloud cover over the forecast area will keep temperatures chilly. Temperatures this afternoon may remain in the 40s for most with some reaching the low 50s max. Some portions of far northern Missouri may not even make it out of the 30s. The good news is that we will gradually shut off our cold advection today with winds turning back slightly southeast ahead of our next system heading into the overnight. Also expanding cloud cover will help hold slightly warmer temperatures in, so no sub-freezing temperatures are expected for the overnight tonight. Additionally, some low end chances for showers or maybe even a flurry in NW MO will be possible this evening ahead of the next system. But current thinking is that most will stay dry with fairly dry conditions persisting in the low levels. Heading into Sunday, the forecast gets more interesting as a deep trough over the western US ejects a wave toward our forecast area. As this dynamic system approaches, the deepening low pressure will lead to a quickly tightening pressure gradient Saturday night into Sunday morning. Winds will pick up to around 20-25 mph by Sunday morning and already gusting up to 30 mph. Winds will even further increase heading into the afternoon where gusts up to 40-45 mph will become likely across western parts of the forecast area. In addition to the strong winds, moderately widespread showers and a thunderstorm or two will be possible ahead of the low, thanks to a persistent and strong low level jet. West of the forecast area, strong thunderstorms are expected to develop across central Kansas Sunday afternoon. These storms will gradually track east and decrease in intensity as instability dwindles in our forecast area Sunday night into Monday morning. Generally, the bulk of precipitation will be shifting east of the area around sunrise Monday morning and a period of dry weather can be expected. This occurs as the low shifts to the northeast, centered near the far corner of northwest MO. During this time, much of the area will be in the dry slot, and additional precip not arriving until Monday night into Tuesday morning. Northern parts of the area may see a minimal period where a snowflake or two could mix in with rain on the back side of the system as cold air funnels in. However, accumulations or impacts are not expected from this as the ground remains warm and temperatures warm during the day on Tuesday. The system shifts east on Tuesday and dry weather returns for the middle of the week. Outside of precipitation chances, cold temperatures look likely on Monday night and again on Tuesday night. A hard freeze will be possible across a majority of the area Monday night. A hard freeze is even more likely Tuesday night with low temperatures falling as low as the teens and low 20s across a majority of the forecast area. Freeze headlines could be a possibility given how much temperatures will fall and that by next week are near the average last hard freeze date for the area. Precautions should be taken to protect any sensitive vegetation. For the second half of next week, a warming trend begins as troughing slides northeast across the Great Lakes and ridging to our our west begins to influence the forecast area. With the southerly turn in the winds, expect gradually temperatures improvements each day. On Thursday highs will reach the mid to upper 60s for most, and then by Friday the return of 70s looks like a possibility. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1249 AM CDT Sun Mar 24 2024 Windy VFR conditions persist through much of the period. Multiple rounds of SHRA are expected to impact the terminals lowering flight categories. Windy conditions persist through the TAF period. Wind gusts become more widespread after sunrise reaching 30-35 kts (isolated higher) throughout the afternoon. A couple rounds of SHRA are expected. A small wave this morning is possible affecting terminals north of the MO River. The second is expected later this afternoon and evening affecting all the terminals. SHRA with some +RA is anticipated with some isolated TS possible. TS chances increase just outside the period. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...HB AVIATION...Pesel
Hazardous weather outlook, Mar 23, 4:50 AM CDT, 23 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Sat Mar 23 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Sat Mar 23 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty winds to 45 mph are expected Sunday with stronger gusts Sunday night. Strong winds continue Monday. Additionally, thunderstorms are possible Sunday evening and overnight. The threat of severe weather is low. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.